MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EXPRT REVIISON KNEE; INSERT, REVISION EXPRT, SZ D X 12MM, E-PLUS

ENCORE MEDICAL, L.P. EXPRT REVIISON KNEE; INSERT, REVISION EXPRT, SZ D X 12MM, E-PLUS
Model Number 315-0D-712
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: surgeon did a poly exchange due to an infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a poly exchange due to an infection.The previous surgery and the revision detailed in this investigation occurred 19 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT REVIISON KNEE
Common Device Name
INSERT, REVISION EXPRT, SZ D X 12MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6658309
Report Number1644408-2017-00493
Device Sequence Number1116013
Product Code JWH
UDI-Device Identifier00888912114172
UDI-Public(01)00888912114172
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2021
Device Model Number315-0D-712
Device Catalogue Number315-0D-712
Device Lot Number015R1008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR